MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568211
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg push method was used during an egd (esophagogastroduodenoscopy) with percutaneous endoscopic gastrostomy (peg) placement procedure on (b)(6) 2021.During the procedure, the peg tube was broke.It was reported that a part of the device was detached inside the patient and was retrieved using a snare.The procedure was completed with a new endovive standard peg push method.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): device code a0501 captures the reportable event of peg tube detached.Block h10: an endovive standard peg push tube was returned.Visual analysis of the peg tube revealed that it was detached into two parts.The peg tube separated from the dilator at the barbed connector joint.In addition, it shows visible striation on the rigid tubing, indicating that it was likely subjected to a stretching force, which resulted in the separation from the peg tube.The reported complaint was confirmed.Based on the condition of the returned device, engineers determined that the failure modes observed are likely operational factors: such as user technique/handling, patient anatomy, and the size of the incision site that the tube was being pulled through contributed to the reported complaint.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed on the endovive standard peg kit instructions for use (ifu).There was no evidence that the device was used in a manner inconsistent with the labeled indications.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg push method was used during an egd (esophagogastroduodenoscopy) with percutaneous endoscopic gastrostomy (peg) placement procedure on (b)(6) 2021.During the procedure, the peg tube broke.It was reported that a part of the device detached inside the patient and was retrieved using a snare.The procedure was completed with a new endovive standard peg push method.There were no patient complications reported as a result of this event.

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11870846
Report Number3005099803-2021-02428
Device Sequence Number923687
Product Code KNT
UDI-Device Identifier08714729285205
UDI-Public08714729285205
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberM00568211
Device Catalogue Number6821
Device Lot Number0027133832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR